diabetes and new HIV therapy
Apr 16, 2007
I just recently began taking Viramune and Epzicom after a two year break from any HIV meds. Since I started taking the Viramune twice daily I notice that my blood sugars tend to run higher and I require more insulin. Before Viramune and Epzicom, I was able to go some days without any insulin. I was wondering if any of these two drugs would effect my sensitivity to insulin or otherwise just cause me to have to take more insulin. Any thoughts on whether this is a short term deal or will I just have to get used to taking more insulin? I have shown no side effects from either medicine other than the higher glucose levels. Sincerely Tab Davis
Response from Dr. Henry
Both Epzicom and Viramune have generally not been linked to problems with either glucose tolerance or fat/lipid problems. Those meds are viewed as being on the low impact on metabolic parameters side of the scale when compared to many other drugs/regimens. Patients often will gain some weight when starting effective HIV medications. That weight gain if often mostly fat and that can aggravate insuling resistance in some patients (independent of the particular HIV meds taken). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Swollen Glands After Licking Vagina Worried I Have HIV
- Can You Get Thrush From Salt Water?
- Can I Move On After A 9 Month Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.